Alert archive / Colorado / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 74, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 17, 2016, 6:05 PM MDT for Logan County, Sedgwick County, Colorado. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2016, 6:05 PM MDT (00:05 UTC)
- Expired
- Jun 17, 2016, 6:45 PM MDT
- In force
- 40 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Logan County, CO, Sedgwick County, CO
The radar
The Goodland radar (KGLD), 176 km from the middle of the area, began a volume at 00:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 0.1 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 763 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 2407 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted.
699
WUUS55 KBOU 180005
SVRBOU
COC075-115-180045-
/O.NEW.KBOU.SV.W.0074.160618T0005Z-160618T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
605 PM MDT FRI JUN 17 2016
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN LOGAN COUNTY IN NORTHEASTERN COLORADO...
SOUTHWESTERN SEDGWICK COUNTY IN NORTHEASTERN COLORADO...
* UNTIL 645 PM MDT
* AT 605 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES
SOUTHWEST OF MARKS BUTTE...OR 21 MILES NORTHWEST OF
HOLYOKE...MOVING NORTHWEST AT 5 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
EASTERN LOGAN AND SOUTHWESTERN SEDGWICK COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4077 10256 4075 10260 4075 10265 4072 10265
4076 10283 4091 10265
TIME...MOT...LOC 0005Z 117DEG 5KT 4077 10265
HAIL...1.25IN
WIND...60MPH
$$
KRIEDERMAN1 follow-up statement
353
WWUS55 KBOU 180039
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
639 PM MDT FRI JUN 17 2016
COC075-115-180049-
/O.EXP.KBOU.SV.W.0074.000000T0000Z-160618T0045Z/
LOGAN CO-SEDGWICK CO-
639 PM MDT FRI JUN 17 2016
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LOGAN AND SOUTHWESTERN
SEDGWICK COUNTIES WILL EXPIRE AT 645 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 4077 10256 4075 10260 4075 10265 4072 10265
4076 10283 4091 10265
TIME...MOT...LOC 0036Z 117DEG 5KT 4077 10265
$$
GIMMESTADWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 2:13 PM MDT, 3 hours 52 minutes earlier.
Area forecast discussion, Jun 17, 2:13 PM MDT, 3 hours 52 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 213 PM MDT FRI JUN 17 2016 .SHORT TERM...(This evening through Saturday) Issued at 150 PM MDT Fri Jun 17 2016 Storms are starting to form over the higher terrain of Larimer county with increasing clouds over the mountains. This convection will continue through the afternoon. Short term models are showing an outflow being kicked out from storms that will form over western KS later this afternoon. This outflow will push into the eastern counties later this evening potentially popping off convection around 4 to 5 pm. Instability is significant with CAPE values around 3000 j/kg to the east. Deep shear values are weaker so do not expect a wide area of severe storms but can rule out possible severe hail. Overall storms that form will be isolated but could produce gusty winds up to 40 mph with dime to nickel size hail and rain. For Saturday the upper level ridge that dropped south of the last few days will make its way north back into Colorado helping to stabilize the region. Conditions will slowly dry out with some lingering mid level clouds through the day. Temperatures will once again warm to above normal with highs in the mid to upper 90s on the plains. Convection will be stalled with increased warming in the mid levels due to the incoming ridge for tomorrow afternoon. .LONG TERM...(Saturday night through Friday) Issued at 150 PM MDT Fri Jun 17 2016 Elongated ridge of high pressure will continue to build Northward into Colorado through Sunday with warmer temperatures and dry conditions. Temperatures will approach record highs on Sunday with the record at Denver at 98 degrees. Northern extent of the High pressure gets flattened out a bit on Monday as upper level trof moves across Northern High Plains. This will send an associated cold front across Northeast Colorado Monday morning with cooler temperatures. Models differ on the amount of low level cooling so will play middle of the road for now but trend towards the cooler NAM. Given strength of low level inversions don't expect any storms at least during the daytime on Monday. Could be some storms on East slopes of the mountains with some moisture convergence and some spreading of storms over the plains Monday night. The ridge of high pressure rebuilds over Colorado by the middle of next week with warmer temperatures again by late Tuesday and Wednesday. Expect isolated late day storms with some residual moisture remains trapped under the ridge. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 150 PM MDT Fri Jun 17 2016 VFR conditions are expected for the next 24 hours. Winds will be northerly with the influence of a surface low to the south. As the surface low moves SSE winds will transition to a more easterly direction by 21z. Convection over KS could push out strong outflows that will cause increased gusting later this evening. Instability around area airports is significant...however confidence is low that thunderstorms will form due to mid level warming so kept them out of the TAF. Winds will return to drainage overnight to light southerly winds for tomorrow. && .BOU Watches/Warnings/Advisories... None. && SHORT TERM...Bowen LONG TERM...Entrekin AVIATION...Bowen
Hazardous weather outlook, Jun 17, 10:31 AM MDT, 7 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1031 AM MDT FRI JUN 17 2016 COZ030>051-181645- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1031 AM MDT FRI JUN 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT CONDITIONS ARE SLIGHTLY COOLER AND MORE MOIST BEHIND A COLD FRONT THAT PASSED THROUGH THIS MORNING. THIS INCREASE IN MOISTURE COMBINED WITH AN UNSTABLE AIRMASS WILL BRING ISOLATED THUNDERSTORMS TO THE AREA THIS AFTERNOON AND EVENING...MAINLY OVER THE HIGHER TERRAIN AND FAR EASTERN PLAINS. A COUPLE OF STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS ON THE PLAINS THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ABOVE NORMAL TEMPERATURES AND DRY CONDITIONS WILL REMAIN OVER THE REGION THROUGH THE WEEKEND AS A RIDGE OF HIGH PRESSURE REMAIN OVER COLORADO. COOLER TEMPERATURES WILL RETURN EARLY NEXT WEEK WITH AN INCREASE IN MOISTURE LEVELS. THERE WILL BE A BETTER CHANCE FOR THUNDERSTORMS ON MONDAY AND TUESDAY. DRIER AND WARMER AGAIN BY THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
In the hours before
Local storm report, Jun 17, 4:31 PM MDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
431 PM MDT FRI JUN 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0347 PM HAIL 4 WNW BUCKHORN MOUNTAIN 40.63N 105.39W
06/17/2016 M1.75 INCH LARIMER CO TRAINED SPOTTER
&&
KFREDINSpecial weather statement, Jun 17, 4:46 PM MDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 446 PM MDT FRI JUN 17 2016 COZ035-038-172330- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY CO- LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET CO- 446 PM MDT FRI JUN 17 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LARIMER COUNTY UNTIL 530 PM MDT... AT 445 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTHEAST OF BUCKHORN MOUNTAIN...OR 10 MILES WEST OF FORT COLLINS...MOVING SOUTHEAST AT 10 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WESTERN FORT COLLINS AND MASONVILLE. LAT...LON 4055 10535 4059 10527 4054 10509 4045 10522 TIME...MOT...LOC 2245Z 307DEG 7KT 4054 10528 KRIEDERMAN
Local storm report, Jun 17, 5:52 PM MDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
552 PM MDT FRI JUN 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL HAXTUN 40.64N 102.63W
06/17/2016 M1.25 INCH PHILLIPS CO TRAINED SPOTTER
0547 PM HAIL HAXTUN 40.64N 102.63W
06/17/2016 M1.25 INCH PHILLIPS CO TRAINED SPOTTER
0546 PM HAIL 4 E HAXTUN 40.64N 102.55W
06/17/2016 M1.50 INCH PHILLIPS CO TRAINED SPOTTER
0347 PM HAIL 4 WNW BUCKHORN MOUNTAIN 40.63N 105.39W
06/17/2016 M1.75 INCH LARIMER CO TRAINED SPOTTER
&&
KFREDINThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 6:10 PM MDT | Severe Thunderstorm Warning | BOU | Logan, Phillips | 22 min |
| Jun 17, 6:42 PM MDT | Severe Thunderstorm Warning | BOU | Sedgwick | 48 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.